Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On a class of transformations which have unique absolutely continuous invariant measures


Authors: Abraham Boyarsky and Manny Scarowsky
Journal: Trans. Amer. Math. Soc. 255 (1979), 243-262
MSC: Primary 28D05; Secondary 60F05
DOI: https://doi.org/10.1090/S0002-9947-1979-0542879-2
MathSciNet review: 542879
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of piecewise $ {C^2}$ transformations from an interval into itself with slopes greater than 1 in absolute value, and having the property that it takes partition points into partition points is shown to have unique absolutely continuous invariant measures. For this class of functions, a central limit theorem holds for all real measurable functions. For the subclass of piecewise linear transformations having a fixed point, it is shown that the unique absolutely continuous invariant measures are piecewise constant.


References [Enhancements On Off] (What's this?)

  • [1] A. Lasota and J. A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc. 186 (1973), 481-488. MR 0335758 (49:538)
  • [2] T.-Y. Li and J. A. Yorke, Ergodic transformations from an interval into itself, Trans. Amer. Math. Soc. 235 (1978), 183-192. MR 0457679 (56:15883)
  • [3] J. Guckenheimer, G. Oster and A. Ipaktchi, The dynamics of density dependent population models, J. Math. Biol. 4 (1977), 101-147. MR 0441401 (55:14264)
  • [4] M. Scarowsky, A. Boyarsky and H. Proppe, Properties of piecewise linear chaotic functions, J. Nonlinear Analysis (to appear). MR 557617 (80m:26006)
  • [5] S. Wong, Some metric properties of piecewise monotonic mappings of the unit interval, Trans. Amer. Math. Soc. 246 (1978), 493-500. MR 515555 (80c:28014)
  • [6] T. Y. Li, Finite approximation for the Frobenius-Perron operator. A solution of Ulam's conjecture, J. Approximation Theory 17 (1976), 177-186. MR 0412689 (54:811)
  • [7] J. B. Moore and S. S. Sengupta, Existence and control of Markov chains in systems of deterministic motion, SIAM J. Control 13 (1975), 1103-1114. MR 0423538 (54:11514)
  • [8] I. A. Ibragimov and Yu. V. Linnik, Independent and stationary sequences of random variables, Wolters-Noordhoff, Groningen, 1971. MR 0322926 (48:1287)
  • [9] S. Wong, A central limit theorem for piecewise monotonic mappings of the unit interval, (preprint). MR 528327 (81b:60025)
  • [10] M. Marcus and H. Minc, A survey of matrix theory and matrix inequalities, Allyn and Bacon, Boston, Mass., 1964. MR 0162808 (29:112)
  • [11] W. Parry, Symbolic dynamics and transformations of the unit interval, Trans. Amer. Math. Soc. 122 (1966), 368-378. MR 0197683 (33:5846)
  • [12] R. Bowen, Bernoulli maps of the interval, Israel J. Math. 28 (1977), 161-168. MR 0453974 (56:12225)
  • [13] R. May, Biological populations with nonoverlapping generations: stable points, stable cycles, and chaos, Science 186 (1974), 645-647.
  • [14] C. Bowen, On axiom A diffeomorphisms, CBMS Regional Conf. Ser. Math., no. 35, Amer. Math. Soc., Providence, R. I., 1978. MR 0482842 (58:2888)
  • [15] P. Billingsley, Convergence of probability measures, Wiley, New York, 1968. MR 0233396 (38:1718)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D05, 60F05

Retrieve articles in all journals with MSC: 28D05, 60F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0542879-2
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society